Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 31, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 7, 2011, 5:16 AM EDT for 6 counties in Florida. It took effect at May 7, 2011, 11:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2011, 5:16 AM EDT (09:16 UTC)
- In effect from
- May 7, 2011, 11:00 AM EDT
- Expired
- May 7, 2011, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 9.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1889 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
161 WWUS82 KJAX 070916 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 516 AM EDT SAT MAY 7 2011 FLZ033-038-071030- /O.CAN.KJAX.FW.A.0029.110507T1500Z-110507T2300Z/ ST JOHNS-FLAGLER- 516 AM EDT SAT MAY 7 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR SAINT JOHNS AND FLAGLER COUNTIES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE FIRE WEATHER WATCH FOR TODAY. A FIRE DANGER STATEMENT WILL BE IN EFFECT FOR THIS AREA FOR MORE MARGINAL FIRE WEATHER CONDITIONS. $$ FLZ020>025-030>032-035>037-040-072315- /O.UPG.KJAX.FW.A.0029.110507T1500Z-110507T2300Z/ /O.NEW.KJAX.FW.W.0031.110507T1500Z-110507T2300Z/ /O.NEW.KJAX.FW.A.0030.110508T1600Z-110508T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA-PUTNAM-MARION- 516 AM EDT SAT MAY 7 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM THIS EVENING FOR LONG DURATIONS OF LOW RH AND HIGH ERC... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR LONG DURATIONS OF LOW RH AND HIGH ERC... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SUNDAY AFTERNOON. HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR 6 TO 8 HOURS ACROSS MOST OF INLAND NORTHEAST FLORIDA TODAY. MINIMUM VALUES WILL DROP TO NEAR 20 TO 25 PERCENT. IN ADDITION...ERC VALUES ARE EXPECTED TO BE FROM 34 TO 39 ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CARROLL
1 follow-up statement
423 WWUS82 KJAX 072303 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 703 PM EDT SAT MAY 7 2011 FLZ020>025-030>032-035>037-040-081000- /O.EXP.KJAX.FW.W.0031.000000T0000Z-110507T2300Z/ /O.CON.KJAX.FW.A.0030.110508T1600Z-110508T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA-PUTNAM-MARION- 703 PM EDT SAT MAY 7 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR MOST OF NORTHEAST FLORIDA FOR LONG DURATIONS OF LOW RH AND HIGH ERC VALUES... THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. SUNDAY AFTERNOON...RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR 5 TO 7 HOURS ACROSS MOST OF NORTHEAST FLORIDA AND BOTTOM OUT BETWEEN 25 AND 30 PERCENT. IN ADDITION...ERC VALUES ARE FORECAST TO RANGE BETWEEN 32 AND 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 3:45 AM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 7, 3:45 AM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 AM EDT SAT MAY 7 2011
.SYNOPSIS...
HIGH PRESSURE WILL PREVAIL ACROSS THE REGION THIS WEEKEND.
A BUILDING UPPER RIDGE WILL PROVIDE FOR MODERATING TEMPERATURES
THROUGH MIDDLE OF NEXT WEEK.
&&
.SHORT TERM...
SURFACE RIDGING SHOULD PROVIDE FOR DRY WEATHER THIS WEEKEND.
AS UPPER RIDGING AMPLIFIES SUNDAY TEMPERATURES WILL MODERATE BACK
TO NEAR 90.
AS THE UPPER RIDGE CONTINUES TO AMPLIFY AND MOVE TOWARD THE
EAST COAST...WEAK IMPULSES WILL BE ABLE TO RIDE OVER THE RIDGE
AND PROVIDE AN ADDITIONAL SOURCE FOR INSTABILITY OVER THE FORECAST
AREA THROUGH MID WEEK. AS THE UPPER RIDGE AMPLIFIES...TEMPERATURES
WILL CONTINUE TO MODERATE...WITH WEDNESDAY LIKELY BEING THE
WARMEST WITH MAX READINGS IN MOST INLAND LOCALES IN THE 90 TO 95
RANGE.
&&
.LONG TERM...
THE UPPER RIDGE WILL BEGIN TO FLATTEN ON THURSDAY...MAKING WAY FOR
A COLD FRONT TO CROSS THURSDAY NIGHT INTO FRIDAY. CURRENTLY
MODELS ARE NOT DEPICTING ORGANIZED PRECIPITATION OVER FORECAST
AREA WITH THIS BOUNDARY...SO HAVE TENDED TOWARD LOW POPS.
HOWEVER...BOUNDARY SHOULD BE SUFFICIENT TO RETURN MAX TEMPS TO
BELOW 90 FOR THE LATTER PORTION OF THE WEEK.
&&
.AVIATION...VFR CONDITIONS EXPECTED. SMOKE SHOULD SHIFT AWAY FROM
JAX AREA TERMINALS AND TOWARD KGNV TODAY...BUT HAVE KEPT VSBYS AT
ALL SITES AT 6SM OR ABOVE.
&&
.MARINE...LIGHT WINDS WILL CONTINUE THRU THE PERIOD.
&&
.FIRE WEATHER...HAVE UPGRADED FIRE WX WATCH TO RED FLAG WARNING FOR
MOST OF NE FL DUE TO DURATIONS OF LOW RH AND HIGH ERC VALUES. WILL
HAVE A FIRE DANGER STATEMENT FOR ST JOHNS AND FLAGLER COUNTIES DUE
TO LOWER ERC VALUES. HAVE ISSUED A FIRE WX WATCH FOR SUN AFTERNOON
FOR THE SAME AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 87 55 89 63 / 0 0 10 10
SSI 82 61 86 67 / 0 0 10 10
JAX 86 56 90 63 / 0 0 0 10
SGJ 84 60 87 65 / 0 0 0 0
GNV 88 55 90 61 / 0 0 0 0
OCF 88 55 90 60 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM THIS
EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.
FIRE WEATHER WATCH SUN AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-
SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
STRUBLE/CARROLLHazardous weather outlook, May 7, 5:08 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 508 AM EDT SAT MAY 7 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-080915- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 508 AM EDT SAT MAY 7 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... DRY CONDITIONS WILL LEAD TO AN ELEVATED FIRE DANGER ACROSS NORTHEAST FLORIDA TODAY. A LARGE WILDFIRE CONTINUES TO BURN SOUTHWEST OF STEVEN FOSTER STATE PARK...WITH SMOKE IMPACTING EXTREME SOUTHEAST GEORGIA...AND EXTREME NORTHEASTERN FLORIDA. MOTORISTS ARE URGED TO USE CAUTION WHEN DRIVING NEAR THESE AREAS AS VISIBILITY REDUCTIONS COULD OCCUR. PERIODIC ROAD CLOSURES MAY ALSO OCCUR NEAR THE FIRE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... DRY CONDITIONS MAY LEAD TO AN ELEVATED FIRE DANGER ACROSS NORTHEAST FLORIDA SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. LS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 9:30 PM EDT | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 8 hr |
| May 7, 5:16 AM EDT | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 24 hr |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.